Alert archive / Alabama / Tornado Warnings in 2005
Tornado Warning 29, NWS Huntsville, AL
NWS Huntsville, AL issued this tornado warning at Nov 28, 2005, 12:22 PM CST for Limestone County, Alabama. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 28, 2005, 12:22 PM CST (18:22 UTC)
- Expired
- Nov 28, 2005, 12:45 PM CST
- In force
- 23 min
- Issued by
- NWS Huntsville, AL
- Area
- Counties, with a storm outline in the text
County Limestone County, AL
The radar
The Northeast Alabama radar (KHTX), 96 km from the middle of the area, began a volume at 18:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 28, 9:55 AM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.4 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 681 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 322 m²/s²
- 0-3 km storm-relative helicity
- 390 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KHUN 281822 TORHUN ALC083-281845- /O.NEW.KHUN.TO.W.0029.051128T1822Z-051128T1845Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE HUNTSVILLE AL 1222 PM CST MON NOV 28 2005 THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A * TORNADO WARNING FOR... LIMESTONE COUNTY IN NORTH CENTRAL ALABAMA * UNTIL 1245 PM CST * AT 1220 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR GOOD SPRINGS...MOVING NORTHEAST AT 40 MPH. * LOCATIONS NEAR THE PATH OF THIS TORNADO INCLUDE... GOOD SPRINGS. LESTER. ELKMONT. INTERSTATE 65. ARDMORE. THIS STORM SHOWS STRONG ROTATION AND MAY PRODUCE A TORNADO AT ANY TIME. DO NOT WAIT...GO TO A SAFE PLACE NOW PUT AS MANY WALLS AS POSSIBLE BETWEEN YOU AND THE STORM. LAT...LON 3492 8722 3477 8722 3500 8683 3501 8721 $$ 27
2 follow-up statements
000 WWUS54 KHUN 281838 SVSHUN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1236 PM CST MON NOV 28 2005 ALC083-281845- /O.CON.KHUN.TO.W.0029.000000T0000Z8 2005 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1245 PM CST FOR LIMESTONE COUNTY... AT 1233 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE INITIAL THUNDERSTORM CAPABLE OF PRODUCING A TORNADO HAD MOVED NORTH INTO GILES COUNTY TENNESSEE. HOWEVER...ANOTHER STORM LOCATED NEAR MOUNT ROZELL ALSO SHOWED STRONG ROTATION. THIS STORM WAS MOVING NORTHEAST AT 40 MPH. LOCATIONS IN OR NEAR THE PATH INCLUDE... LESTER. ARDMORE. AT 1236 PM CST...WAFF-TV REPORTED A SMALL WALL CLOUD ON HIGHWAY 72 NEAR COXEY. THIS STORM SHOWS STRONG ROTATION AND MAY PRODUCE A TORNADO AT ANY TIME. DO NOT WAIT...GO TO A SAFE PLACE NOW PUT AS MANY WALLS AS POSSIBLE BETWEEN YOU AND THE STORM. LAT...LON 3492 8722 3477 8722 3500 8683 3501 8721 $$ 27
000 WWUS54 KHUN 281846 SVSHUN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1245 PM CST MON NOV 28 2005 ALC083-281854- /O.EXP.KHUN.TO.W.0029.000000T0000Z-051128T1845Z/ LIMESTONE AL- 1245 PM CST MON NOV 28 2005 ...THE TORNADO WARNING FOR LIMESTONE COUNTY HAS BEEN ALLOWED TO EXPIRE... AT 1245 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS THAT PROMPTED THE TORNADO WARNING HAD WEAKENED AND NO LONGER APPEARED CAPABLE OF PRODUCING TORNADOES. THEREFORE... THE TORNADO WARNING FOR LIMESTONE COUNTY HAS BEEN ALLOWED TO EXPIRE. HEAVY RAIN...SMALL HAIL...GUSTY WINDS...AND FREQUENT LIGHTNING ARE STILL POSSIBLE FROM A LINE OF THUNDERSTORMS MOVING THROUGH WESTERN PORTIONS OF LIMESTONE COUNTY. STAY INDOORS UNTIL THE STORM HAS PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 6 PM CST. LAT...LON 3492 8722 3477 8722 3500 8683 3501 8721 $$ 27
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this tornado warning went out at Nov 28, 10:17 AM CST, 2 hours 5 minutes earlier.
Area forecast discussion, Nov 28, 10:17 AM CST, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1017 AM CST MON NOV 28 2005
.UPDATE...
CURRENT 12Z 500 MB ANALYSIS SHOWS VERTICALLY STACKED 528 DECAMETER
CLOSED LOW OVER NW MISSOURI. ASSOCIATED SURFACE LOW CURRENTLY OVER
WESTERN IOWA. STRONG SOUTHWESTERLY WINDS OF 50 TO 60 KT AT 850 MB
AHEAD OF THIS SYSTEM OVER THE TENNESSEE VALLEY. POTENT 500 MB 90 KT
TO 100 KT JET STREAK CURRENTLY AHEAD OF THIS SYSTEM AS WELL. STRONG
HELICITY VALUES SEEN IN 12Z BNA AND BMX SOUNDING BETWEEN 400 AND 560
M2/S2...AS YOU WOULD EXPECT WITH THIS SETUP. THESE STRONG DYNAMICS
WILL CONTINUE AS THIS LOW PRESSURE SYSTEM MOVES NORTHEAST AND DRAGS
A STRONG COLD FRONT THROUGHT THE TENNESSEE VALLEY TODAY.
MODELS PROG 0-3 SRH VALUES BETWEEN 400 AND 500 M2/S2 THROUGHOUT
THE DAY. SEVERE WEATHER DEFINITELY ON TAP TODAY...BUT BEST CHANCE
OF TORNADOES LOOKS BETTER A LITTLE FURTHER TO THE SOUTH OF
NORTHERN ALABAMA...WHERE BETTER INSTABILITY IS ALREADY IN PLACE
WITH SURFACE DEWPOINTS IN THE MID 60S. A FEW BREAKS IN THE CLOUDS
ALREADY VISIBLE THIS MORNING IN PARTS OF NORTHERN ALABAMA...BUT DO
NOT EXPECT TO SEE MUCH SUN BEFORE CLOUD COVER ASSOCIATED WITH THE
APPROACHING COLD FRONT...AND BEST LIFT...MOVES INTO THE AREA. WITH
MODELS PROGGING BETWEEN 500 J/KG AND 100 J/KG CAPE LATER THIS
AFTERNOON...SOME THUNDERSTORMS WILL BE SEVERE...WITH A CHANCE OF
ISOLATED TORNADOES. EXPECT PRIMARILY STRAIGHT WIND DAMAGE THOUGH
DUE TO MORE LIMITED INSTABLILITY.
CURRENTLY TEMPERATURES ARE BETWEEN 63 AND 68 DEGREES. WITH SOME
BREAKS IN CLOUDS AND STRONG WARM AIR ADVECTION...CURRENT FORECAST
ON TRACK.
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...WIND ADVISORY UNTIL 4 PM MONDAY FOR THE FOLLOWING ZONES:
COLBERT...CULLMAN...DE KALB...FRANKLIN AL...JACKSON...
LAUDERDALE...LAWRENCE...LIMESTONE...MADISON...MARSHALL...
AND MORGAN.
TN...WIND ADVISORY UNTIL 4 PM MONDAY FOR THE FOLLOWING ZONES:
FRANKLIN TN...LINCOLN...AND MOORE.
&&
20Hazardous weather outlook, Nov 28, 11:21 AM CST, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 1121 AM CST MON NOV 28 2005 ALZ001>010-016-TNZ076-096-097-290400- COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE- LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN- 1121 AM CST MON NOV 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PARTS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...(TODAY AND TONIGHT)... LOW PRESSURE OVER THE UPPER MIDWEST HAS BEGUN PUSHING A COLD FRONT INTO THE AREA THIS MORNING. STRONG SOUTHERLY WINDS WILL CONTINUE FEEDING WARM AND MOIST AIR INTO THE TENNESSEE VALLEY...AND A BROKEN LINE OF SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG THE FRONT AS IT MOVES THROUGH THE AREA. THE FRONT WILL PASS THE SHOALS BY MIDDAY... HUNTSVILLE BY MID AFTERNOON...AND INTO GEORGIA BY EARLY THIS EVENING. SOME OF THE THUNDERSTORMS ALONG AND AHEAD OF THE FRONT TO BE BE SEVERE...WITH DAMAGING STRAIGHT LINE WINDS AND ISOLATED TORNADOES THE PRIMARY THREATS. THE BIGGEST LIMITING FACTOR FOR A WIDESPREAD SEVERE WEATHER EVENT WILL BE LOW LEVEL INSTABILITY. CLOUDINESS HAS BEEN WIDESPREAD ACROSS THE AREA THIS MORNING...AND SHOULD CONTINUE TO LIMIT DAYTIME HEATING INTO THE AFTERNOON HOURS. THE MOST UNSTABLE AIR...AND THEREFORE THE HIGHER THREAT OF SEVERE WEATHER...WILL LIKELY BE SOUTH OF THE TENNESSEE RIVER. HOWEVER...ANY LARGER BREAKS IN THE CLOUDS WILL GREATLY INCREASE THE SEVERE WEATHER THREAT ACROSS THE ENTIRE TENNESSEE VALLEY. AFTER THE FRONT CLEARS THE AREA THIS EVENING...DRIER AND SLIGHTLY COOLER AIR WILL BEGIN TO MOVE BACK INTO THE REGION. .DAYS TWO THROUGH SEVEN...(TUESDAY THROUGH SUNDAY)... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS REQUESTED FOR ONGOING TORNADO WATCHES. 27
In the hours before
Special weather statement, Nov 28, 11:06 AM CST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1106 AM CST MON NOV 28 2005 ALZ001>010-016-TNZ076-096-097-282000- COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE- LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN- 1106 AM CST MON NOV 28 2005 ...SEVERE WEATHER STILL POSSIBLE TODAY... A COLD FRONT HAS BEGUN PUSHING INTO THE TENNESSEE VALLEY THIS MORNING. AS THIS FRONT SLOWLY MOVES EAST...STRONG SOUTHERLY WINDS OF 20 TO 30 MPH WILL FEED LOW LEVEL MOISTURE INTO THE TENNESSEE VALLEY. A BROKEN LINE OF SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG THE FRONT AS IT ENCOUNTERS THE MOISTURE AND INSTABILITY. THE FRONT WILL PASS THE SHOALS BY MIDDAY...HUNTSVILLE BY MID AFTERNOON...AND INTO GEORGIA BY EARLY THIS EVENING. SOME OF THE THUNDERSTORMS ALONG AND AHEAD OF THE FRONT COULD BECOME SEVERE...WITH THE MAIN THREATS BEING DAMAGING WINDS AND ISOLATED TORNADOES. THE AREA MOST LIKELY TO SEE SEVERE THUNDERSTORMS WILL BE SOUTH OF THE TENNESSEE RIVER...WHERE INSTABILITY AND MOISTURE WILL BE AT THEIR HIGHEST. HOWEVER...ANY BREAKS OF SUNSHINE WILL GREATLY INCREASE THE CHANCES OF SEVERE WEATHER ACROSS THE ENTIRE TENNESSEE VALLEY. THE THREAT FOR SEVERE WEATHER WILL END FROM WEST TO EAST AS THE FRONT MOVES THROUGH THE AREA DURING THE DAY. PLEASE STAY TUNED TO YOUR WEATHER RADIO OR FAVORITE MEDIA SOURCE FOR LATER UPDATES. 27
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 28, 1:00 AM CST | Wind Advisory | HUN | Colbert, Cullman, DeKalb, Franklin, Jackson, Lauderdale and 5 more | 15 hr |
| Nov 28, 1:35 PM CST | Severe Thunderstorm Warning | HUN | Cullman | 25 min |
| Nov 28, 1:41 PM CST | Tornado Warning | HUN | Cullman | 19 min |
| Nov 28, 1:59 PM CST | Tornado Warning | HUN | Cullman, Morgan | 31 min |
| Nov 28, 3:11 PM CST | Severe Thunderstorm Warning | HUN | Jackson | 34 min |
| Nov 28, 3:43 PM CST | Severe Thunderstorm Warning | HUN | Jackson | 32 min |
Nearby
Tornado Warnings in Alabama, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.